# SDR 2012FA0000327

- Difficulty date: May 9, 2012
- Submitted: May 18, 2012
- Operation: General aviation
- Aircraft: N584PM
- Make and model: Scwzer 269D
- Aircraft serial: 0062A
- Engine: Allsn 250C20W
- System (JASC): 7921 · Engine Oil Cooler
- Part: Impeller
- Part number: 269D4530001
- Part serial: 0006
- Condition: Cracked
- Location: Oil Cooler
- Part time: 1,099 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL COOLER IMPELLER WAS INSPECTED FOR CRACKS IN THE BLADE/SHOUD REGION IAW MFG RECOMMENDATIONS EVERY 100 HRS OF OPERATION.  2 CRACKS WERE CONFIRMED AND SEVERAL OTHERS SUSPECTED.  THE CURRENTLY MFG IMPELLER, 269D4530-001, IS APPARENTLY THE LATEST GENERATION THAT EVOLVED FROM PREVIOUS INCIDENTS AND FAILURES WHICH STILL DOES NOT WITHSTAND THE ROTATIONAL AND VIBRATIONAL STRESSES.  THE MFG HAS BEEN INFORMED OF THE PROBLEM AND STILL OTHER AGENCIES AND OPERATORS HAVE EXPERIENCED THIS  IDENTICAL PROBLEM.  THIS IS OUR 2ND MALFUNCTION/DEFECT REPORT ON THIS LATEST GENERATION OF IMPELLERS WHICH ARE 2 MONTHS APART WITH EXACT HRS THAT FAILURE OCCURRED.  THIS PARTICULAR IMPELLER ( 269D4530-001) WAS MADE TO PERFORM WITH LONGER SERVICE LIFE OF 3000 HRS.  FAILURE OCCURRED AT 1099.9 HRS TSN.
